|What's the best treatment for Psoriasis
Feb 12, 2010
My mom was diagnosed in August 2009, she tested hiv Positive after developing Psoriasis. she started meds in October, and this has helped, but very slowly. how long does this disease take to fully heal- apparently it's chronic, but how can she keep it from re-accuring. her meds are Tenovifir and Alluvia- they are making her very ill. she has lost a lot of weight. i've researched the side-effects and it seems as if she's experiencing some of the meds' side effects. my mom is really stressed and this stresses me out. i don't know how else to help her. i feel really helpless because i'm really trying to reach out, but sometimes i feel like she's given up. please advice.
Response from Dr. Henry
Course of psoriasis in setting of HIV infection is quite variable. Often-but now always-skin problems may improve after starting effective HIV treatment though can see flare-ups/worsening in the early months due sometimes to immune reconstitution related issues. Psoriasis can be a challenge to treat effectively in the general population with flare-ups occuring often without clear reason so involvement of a good dermatologist is often critical. Lopinavir based regimens usually do not have direct skin related side effects but can have drug interaction issues depending what other meds are being used. If your mom is still having serious side effects from the HIV meds then a discussion with her HIV doc about other treatment options is recommended. KH
Follow-up to Liver Detox
i have lost 80-90% of my hair after starting medications
- Red Spots After Giving Oral Sex What Are The Chances Of HIV
- Sore On Tongue After Cunilingus Worried I Have HIV
- White Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- How Do You Get Rid Of Vaginal Cysts?
- How Long Does Chlamydia Last After Treatment?
- Can Herpes Virus Affect Hiv Test?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.